Thunderstorm Wind, Clay
- When
- May 15, 12:06 PM CST
- Where
- Clay County, 1.07 mi E of Claycomo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.200, -94.510
Several tree limbs were snapped and a tree was uprooted.
A line of storms moved through the region during the afternoon hours. The line was mostly non-severe but there was an isolated report of damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A line of storms moved through the region during the afternoon hours. The line was mostly non-severe but there was an isolated report of damaging winds. The storms also produced isolated flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 15, 11:43 AM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1243 PM CDT Fri May 15 2015 .DISCUSSION... Issued at 329 AM CDT FRI MAY 15 2015 Main story heading into today will be renewed chances for convection later this afternoon and above average temperatures as daytime highs warm into the upper 70s and lower 80s. Early morning water vapor imagery showing lead shortwave moving out of northern New Mexico this morning...which is feeding convection across the Texas panhandle and western Oklahoma. This feature will continue lifting northeast towards our area today with models showing shwrs/storms working into our area shortly after the noon hr. With plenty of instability to work with /MLCAPE values in excess of 2000 J/kg/...convection should have little to no problem developing as forcing from aforementioned wave approaches. In terms of severe wx threats...today/s activity should remain below severe limits as main upper wind core associated with western U.S. storm system remains well away from our area. Latest output from high-resolution model suite shows activity remaining fairly scattered. As such...have capped pops in the high chc category for this afternoon/s activity. Lingering activity to push northeast of the forecast area by 3z with largely dry conditions expected through the remainder of the overnight hrs. Overnight lows tonight will range in the lower to middle 60s. Fcst becomes more interesting on Saturday when large western U.S storm system ejects east from the central Rockies. As this occurs...overall trough orientation to become negative with time with with lwr Missouri Vly remaining in the cross-hairs for large scale forced ascent. Models in recent days had been showing developing convection along a Pacific front across the central Plains Saturday afternoon...with convection eventually reaching our western zones by early evening. This morning/s runs however now delay its arrival until the overnight period which should mean activity will be moving into more a more stabilized environment due to time of day. As a result...overall severe threat looks less and less likely when Pacific frontal activity finally reaches our doorstep late Saturday night/early Sunday. Cannot rule out a few stronger storms across the far west...but overall threat looks less impressive than in previous days. Front to move through the area early Sunday with rain chances gradually coming to an end from west to east during the early morning hrs. Despite its passage...little cool down expected on Sunday as cooler airmass will be delayed until secondary fropa Sunday night/early Monday. Look for highs in the lower 80s Sunday afternoon. Dry weather to start the workweek as high pressure builds south from the northern Plains. Temps will be noticeably cooler on Monday as highs only climb into the middle to upper 60s. Similar conditions are expected on Tuesday before rain chances begin to increase towards Wednesday as the next storm system bares down on across the central U.S. Overall severe chances with this system appear low as all appreciable instability is forecast to remain south of the CWA per latest guidance. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1231 PM CDT FRI MAY 15 2015 With the unsettled pattern that the region finds itself currently locked into comes TS chances this afternoon at all four terminals. Have focused the timing through about 20Z for IXD, and 22Z to 23Z for the other three terminals with respect to a TEMPO indicating direct TS impacts to the terminals. VCTS mention will prevail through this evening, with storm threats diminishing after sunset. That said, however, given the aforementioned unsettled atmosphere, AMD(s) may be necessary through Saturday to account for a rogue/pop-up TS tonight through the end of this TAF period, particularly as midday Saturday approaches. Southerly winds will be gusty within and around storms and some may become strong to possibly severe. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...32 AVIATION...lg
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 610 AM CDT FRI MAY 15 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 610 AM CDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS MORNING THROUGH THE AFTERNOON INTO THE EARLY EVENING HOURS. HOWEVER...NO SEVERE WEATHER IS EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE STORMS ARE POSSIBLE AREA-WIDE LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1242 PM CDT FRI MAY 15 2015
KSZ103>105-MOZ020-021-028>030-037-038-043-151830-
BUCHANAN MO-CASS MO-CLAY MO-CLINTON MO-JACKSON MO-JOHNSON
KS-LAFAYETTE MO-LEAVENWORTH KS-PLATTE MO-RAY MO-WYANDOTTE KS-
1242 PM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND WYANDOTTE AND LEAVENWORTH COUNTIES IN
NORTHEAST KANSAS...AND SOUTHWESTERN CLINTON AND SOUTHEASTERN BUCHANAN
COUNTIES IN NORTHWEST MISSOURI...AND SOUTHWESTERN RAY...PLATTE...
NORTHWESTERN LAFAYETTE...JACKSON...CLAY AND NORTHWESTERN CASS
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 130 PM CDT...
AT 1238 PM CDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PLATTE CITY TO LAKE TAPAWINGO...AND MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
GLADSTONE...SUGAR CREEK...INDEPENDENCE...BLUE SPRINGS...CLAYCOMO...
COURTNEY...GRAIN VALLEY...LIBERTY...SMITHVILLE...BUCKNER...
KEARNEY...GOWER...EXCELSIOR SPRINGS...PLATTSBURG...FERRELVIEW...
LAKE TAPAWINGO...PLEASANT VALLEY...CAMDEN POINT...GLENAIRE AND
EDGERTON.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 27.
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 35.
I-35 IN KANSAS BETWEEN MILE MARKERS 215 AND 235.
I-635 BETWEEN MILE MARKERS 0 AND 12.
I-435 LOOP FROM MILE MARKERS 0 TO 83.
I-29 BETWEEN MILE MARKERS 0 AND 28.
I-470 BETWEEN MILE MARKERS 0 AND 16.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3916 9519 3969 9456 3919 9391 3870 9458
3872 9461 3874 9461 3874 9464 3906 9520
TIME...MOT...LOC 1741Z 225DEG 23KT 3935 9473 3901 9435
LEIGHTONThe Pleasant Hill radar (KEAX), 48 km away, was scanning. The volume nearest the first event began at 18:08 UTC.
1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Several tree limbs were snapped and a tree was uprooted.
Water about 6 inches deep was reported on several streets.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579230, 579229.